MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0825
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-01994.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the hypogastric artery using a pod10 and ruby coils.It was noted that the patient's anatomy was extremely tortuous.During the procedure, the pod10 pusher wire became kinked during advancement through the introducer sheath.Therefore, the pod10 was removed.Next, the physician was advancing a ruby coil through lantern delivery microcatheter (lantern) towards the target location and encountered resistance while advancing around one bend in the vasculature.However, the physician decided to continue advancing the ruby coil and reported that it unintentionally detached within the lantern.The ruby coil and lantern were removed together from the patient and the physician then removed the ruby coil from the lantern.The same lantern was then re-advanced and used to complete the procedure with another coil.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9252216
Report Number3005168196-2019-01995
Device Sequence Number11305619
Product Code HCG
UDI-Device Identifier00814548018850
UDI-Public00814548018850
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/30/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2026
Device Catalogue NumberRBY2C0825
Device Lot NumberF86256
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2019
Initial Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight118
Date Report Sent to FDA01/01/2005